Is acute dyspnea related to oxaliplatin administration?

Lara Maria Pasetto, S. Monfardini

Research output: Contribution to journalArticle

Abstract

The standard adjuvant treatment of colon cancer is fluorouracil plus leucovorin. Oxaliplatin improves the efficacy of this combination in patients with stage III colon cancer and moreover its toxicity is well tolerable. We describe a rare clinical case of acute dyspnoea probably related to oxaliplatin at one month from the end of the adjuvant treatment. A 74-year-old man developed a locally advanced sigmoid carcinoma (pT3N1M0). A port a cath attached to an open-ended catheter was implanted in order to administer primary chemotherapy safety according to the FOLFOX4 schedule. One month following the end of the 6th cycle, the patient referred a persistent cough and moderate dyspnoea. Chest radiography displayed a change in the lung interstitium, chest CT scan confirmed this aspect of adult respiratory distress syndrome, spirometry reported a decreased carbon monoxide diffusion capacity. Antibiotic and corticosteroids were administered for 10 d, then a repeated chest X ray evidenced a progressive pulmonary infiltration. A transbronchial biopsy and cytology did not show an infective process, a CT scan reported radiological abnormalities including linear and nodular densities which were becoming confluents. Antimicotic and antiviral drugs did not evidence any benefit. The antiviral therapy was stopped and high dose metilprednisolone was started. The patient died of pulmonary distress after 10 d.

Original languageEnglish
Pages (from-to)5907-5908
Number of pages2
JournalWorld Journal of Gastroenterology
Volume12
Issue number36
Publication statusPublished - Sep 28 2006

Keywords

  • Acute dyspnea
  • Colon cancer
  • Oxaliplatin

ASJC Scopus subject areas

  • Gastroenterology

Fingerprint Dive into the research topics of 'Is acute dyspnea related to oxaliplatin administration?'. Together they form a unique fingerprint.

  • Cite this

    Pasetto, L. M., & Monfardini, S. (2006). Is acute dyspnea related to oxaliplatin administration? World Journal of Gastroenterology, 12(36), 5907-5908.